Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 240, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2011, 4:11 AM CDT for Benton County, Washington County, Arkansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2011, 4:11 AM CDT (09:11 UTC)
- Expired
- May 7, 2011, 4:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:28 AM CDT | HAIL 1.25 | 3 Sw Rogers, AR | |
| May 7, 4:30 AM CDT | HAIL 1.25 | Rogers, AR | MEASURED ON THE SOUTHEAST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS54 KTSA 070911
SVRTSA
ARC007-143-070945-
/O.NEW.KTSA.SV.W.0240.110507T0911Z-110507T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
411 AM CDT SAT MAY 7 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 445 AM CDT
* AT 408 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAVE
SPRINGS...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LOWELL...ROGERS AND WAR EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9387 3624 9387 3623 9389 3618 9391
3620 9430 3638 9430 3640 9387 3640 9386
3639 9388 3637 9387 3634 9387 3631 9381
TIME...MOT...LOC 0910Z 271DEG 27KT 3629 9419
$$3 follow-up statements
789
WWUS54 KTSA 070919
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 AM CDT SAT MAY 7 2011
ARC007-143-070945-
/O.CON.KTSA.SV.W.0240.000000T0000Z-110507T0945Z/
BENTON AR-WASHINGTON AR-
419 AM CDT SAT MAY 7 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
NORTHEASTERN WASHINGTON AND EASTERN BENTON COUNTIES...
AT 417 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWELL...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MONTE
NE...LARUE...WAR EAGLE...BLAND...LOOKOUT AND BEAVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9387 3624 9387 3623 9389 3618 9391
3623 9421 3633 9422 3640 9387 3639 9388
3637 9387 3634 9387 3631 9382
TIME...MOT...LOC 0919Z 274DEG 27KT 3629 9413
$$856
WWUS54 KTSA 070929
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 AM CDT SAT MAY 7 2011
ARC007-143-070945-
/O.CON.KTSA.SV.W.0240.000000T0000Z-110507T0945Z/
BENTON AR-WASHINGTON AR-
429 AM CDT SAT MAY 7 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
NORTHEASTERN WASHINGTON AND EASTERN BENTON COUNTIES...
AT 425 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTE NE...
MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LARUE...
WAR EAGLE...BLAND...BEAVER LAKE AND LOOKOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9387 3624 9387 3620 9391 3624 9414
3634 9414 3637 9387 3634 9387 3632 9383
3631 9383
TIME...MOT...LOC 0929Z 275DEG 26KT 3628 9405
$$419
WWUS54 KTSA 070941
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 AM CDT SAT MAY 7 2011
ARC007-143-070951-
/O.EXP.KTSA.SV.W.0240.000000T0000Z-110507T0945Z/
BENTON AR-WASHINGTON AR-
441 AM CDT SAT MAY 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
EASTERN BENTON COUNTIES EXPIRES AT 445 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3630 9387 3624 9387 3620 9391 3624 9414
3634 9414 3637 9387 3634 9387 3632 9383
3631 9383
TIME...MOT...LOC 0941Z 275DEG 26KT 3627 9394
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:53 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 7, 2:53 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 AM CDT SAT MAY 7 2011 .DISCUSSION... A STRONG LOW LEVEL JET HAS DEVELOPED ACROSS OKLAHOMA AND KANSAS EARLY THIS MORNING...WITH 60 TO 70 KTS BEING MEASURED AT 925 ON SEVERAL MEMBERS OF THE AREA PROFILER NETWORK. A LINE OF THUNDERSTORMS HAS DEVELOPED BETWEEN TOPEKA AND KANSAS CITY AND POINTS EAST IN RESPONSE TO THE LOW LEVEL JET. THE MODEL SUITE IS LARGELY CONSISTENT ON KEEPING MOST...IF NOT ALL...OF THIS OUT OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS IT PUSHES TO THE EAST AND SOUTHEAST. THE LOCALLY RUN WRF HAS CONSISTENTLY KEPT IT OUT OF THE FORECAST AREA ENTIRELY. THE GFS CONTINUES TO BE TOO BULLISH WITH THE POPS ASSOCIATED WITH THIS CONVECTION...SO WILL AGAIN DEPICT MORNING PRECIPITATION CHANCES CLOSER TO THE NAM GUIDANCE...WITH THE HIGHEST POPS BEING LOCATED IN CARROLL COUNTY. WILL EVALUATE THE NEED FOR ANY TWEAKS BASED ON RADAR TRENDS PRIOR TO FINAL FORECAST ISSUANCE. TEMPERATURES WILL BE EVEN WARMER THIS AFTERNOON THAN YESTERDAYS...WITH MOST OF THE AREA REACHING THE 80S AND SOME AREAS WEST OF HIGHWAY 75 APPROACHING 90. A WEAK BOUNDARY WILL PUSH TO ROUGHLY HIGHWAY 412 BY THIS AFTERNOON/EVENING...BUT CAPPING SHOULD KEEP ANY AFTERNOON THUNDERSTORM DEVELOPMENT AT BAY. THE HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...WITH WARM AIR ALOFT KEEPING ANY PRECIPITATION OUT OF THE FORECAST AREA UNTIL MID WEEK. A STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY THROUGH THE PLAINS...BRINGING THE DRYLINE AND A COLD FRONT CLOSER TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WHILE ISOLATED THUNDERSTORMS MAY MOVE INTO PARTS OF EASTERN OKLAHOMA FROM WESTERN AND CENTRAL OKLAHOMA AS EARLY AS TUESDAY NIGHT...THE WEDNESDAY AND WEDNESDAY NIGHT TIME FRAMES STILL APPEAR TO BE PRIME TIME FOR THE MAJORITY OF THE CONVECTION...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. IF THIS TIMING HOLDS...MORE THAN SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT SEVERE THUNDERSTORMS. MOST OF THE PRECIPITATION SHOULD BE SOUTH AND EAST OF THE AREA BY THURSDAY...BUT WILL HANG ONTO SOME SMALL POPS IN THE EAST THROUGH 00Z FRIDAY. THE MEDIUM RANGE MODEL SUITE CONTINUES TO EXHIBIT INCONSISTENCY IN THEIR RESPECTIVE PATTERNS FOR LATE NEXT WEEK AND INTO NEXT WEEKEND. WILL KEEP THINGS DRY FOR NOW...WITH TEMPERATURES NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 68 90 71 / 10 10 10 10 FSM 86 66 90 66 / 10 10 10 10 MLC 87 69 88 71 / 10 0 10 10 BVO 86 64 91 69 / 10 10 10 10 FYV 81 63 84 66 / 10 10 10 10 BYV 78 62 85 65 / 20 0 10 10 MKO 85 66 87 68 / 10 10 10 10 MIO 83 65 89 69 / 10 10 10 10 F10 88 67 89 69 / 10 0 10 10 HHW 88 66 91 70 / 10 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....22
Hazardous weather outlook, May 6, 9:47 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 947 PM CDT FRI MAY 6 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 947 PM CDT FRI MAY 6 2011 ...CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO SATURDAY MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 1 AM. DISCUSSION... AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE CENTRAL PLAINS...JUST NORTH OF THE REGION OVERNIGHT. AN INCREASING LOW LEVEL JET WITH THIS SYSTEM WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE TONIGHT. MOST OF THE ACTIVITY LOOKS TO REMAIN TO THE NORTH OF THE REGION...THOUGH CHANCES WILL BE POSSIBLE FOR SHOWERS AND THUNDERSTORMS AFFECTING FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ANY THUNDERSTORM DEVELOPMENT SHOULD REMAIN ELEVATED WITH MINIMAL CHANCES FOR ANY SEVERE POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...HIGH WIND POTENTIAL. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAINS THIS WEEKEND AND PUSH ACROSS THE PLAINS BY THE MIDDLE PART OF NEXT WEEK. BREEZY SOUTHERLY WINDS WILL BE POSSIBLE AHEAD OF THIS SYSTEM SUNDAY AND MONDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP TUESDAY EVENING AND SPREAD ACROSS THE REGION WEDNESDAY AND THURSDAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH. INCREASING INSTABILITY AND SHEAR DURING THIS TIME PERIOD SUGGESTS AT LEAST A LIMITED SEVERE WEATHER THREAT COULD BE POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 7, 4:06 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT SAT MAY 7 2011
ARZ001-010-070930-
BENTON AR-WASHINGTON AR-
406 AM CDT SAT MAY 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL BENTON AND NORTHEASTERN WASHINGTON
AT 406 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
HEALING SPRINGS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...MAYFIELD...LOWELL...
HEALING SPRINGS...CAVE SPRINGS...WAR EAGLE...MONTE NE...LOOKOUT...
VAUGHN...SPRINGDALE...SONORA AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9388 3623 9389 3609 9394 3625 9433
3635 9430 3631 9387 3626 9387
TIME...MOT...LOC 0906Z 288DEG 34KT 3628 9425The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:06 AM CDT | Special Weather Statement | TSA | Benton | 24 min |
| May 7, 5:19 AM CDT | Special Weather Statement | TSA | Carroll | 11 min |
| May 7, 5:30 AM CDT | Special Weather Statement | TSA | Carroll | 15 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.